Alert archive / New York / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 44, NWS Buffalo, NY

June 9, 2025Jefferson County, Lewis County, Oswego County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Jun 9, 2025, 4:55 PM EDT for Jefferson County, Lewis County, Oswego County, New York. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2025, 4:55 PM EDT (20:55 UTC)
Expired
Jun 9, 2025, 5:26 PM EDT
In force
31 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Jefferson County, NY, Lewis County, NY, Oswego County, NY

The radar

The Ft Drum radar (KTYX), 8 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.9 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2025-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2025-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
690 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
281 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

249 
WUUS51 KBUF 092055
SVRBUF
NYC045-049-075-092200-
/O.NEW.KBUF.SV.W.0044.250609T2055Z-250609T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Buffalo NY
455 PM EDT Mon Jun 9 2025

The National Weather Service in Buffalo has issued a

* Severe Thunderstorm Warning for...
  Southeastern Jefferson County in central New York...
  Lewis County in central New York...
  Northeastern Oswego County in central New York...

* Until 600 PM EDT.

* At 455 PM EDT, severe thunderstorms were located along a line
  extending from Adams Center to near Barnes Corners to 8 miles
  northwest of Redfield to 12 miles southeast of Pulaski, moving
  northeast at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Watertown, Fort Drum, Carthage, Lowville, West Carthage, Adams,
  Redfield, Herrings, Highmarket, and Adams Center.

This includes Interstate 81 between exits 42 and 44.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4361 7520 4345 7567 4348 7581 4339 7586
      4332 7606 4361 7599 4375 7598 4391 7608
      4422 7546 4410 7517 4385 7514
TIME...MOT...LOC 2055Z 240DEG 32KT 4388 7598 4378 7592 4364 7593 4342
7598

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

JJR
1 follow-up statement
425 
WWUS51 KBUF 092126
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
526 PM EDT Mon Jun 9 2025

NYC045-049-075-092136-
/O.CAN.KBUF.SV.W.0044.000000T0000Z-250609T2200Z/
Jefferson NY-Lewis NY-Oswego NY-
526 PM EDT Mon Jun 9 2025

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JEFFERSON...LEWIS
AND NORTHEASTERN OSWEGO COUNTIES IS CANCELLED...

The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled.  However, locally gusty 
winds and heavy rain are still possible with these thunderstorms.

&&

LAT...LON 4361 7520 4345 7567 4348 7581 4339 7586
      4332 7606 4361 7599 4375 7598 4391 7608
      4422 7546 4410 7517 4385 7514
TIME...MOT...LOC 2122Z 240DEG 32KT 4400 7568 4390 7562 4376 7563 4354
7568

$$

JJR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 1:35 PM EDT, 3 hours 20 minutes earlier.

Area forecast discussion, Jun 9, 1:35 PM EDT, 3 hours 20 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
135 PM EDT Mon Jun 9 2025

.SYNOPSIS...
Numerous showers and thunderstorms will continue through this
evening. Some of these storms may produce locally heavy rainfall and
gusty winds, with these drenching thunderstorms continuing the heavy
rain threat through the overnight hours. Conditions dry out Tuesday
through at least Wednesday.

&&

.NEAR TERM /THROUGH TUESDAY/...
Initial batch of moderate to heavy showers and isolated thunder
associated with pre-frontal trough continuing to expand eastward
across western New York early this afternoon. There remains
some uncertainty in how much destabilization occurs this
afternoon. Shear profiles remain favorable, however the current
coverage of showers working through the region will likely
hinder destabilization and limit severe threat through at least
mid afternoon.

Lastest CAMs continuing to suggest a better opportunity for stronger
thunderstorms will be late this afternoon and this evening as the
atmosphere recovers within the warm sector ahead of the approaching
main cold frontal boundary, with main threat area across the
Southern Tier into the Finger Lakes. The axis of a +1SD PWAT anomaly
will lie over our region late this afternoon and evening, that along
with a boundary layer flow becoming parallel to an approaching cold
front will encourage training cells. This will bring a threat for
locally heavy rainfall with basin average rainfall amounts of an
inch plus possible across a good portion of our area from late this
afternoon through tonight.

Heavier rain and convection ends from west to east late tonight,
with some lingering patchy fog possible through the night as low
level moisture hangs around and air temperatures settle back to near
the dewpoint.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
The mid-level trough exits off into New England Tuesday night, which
will allow for drier weather to take hold across the entire region.
It looks generally dry for most locations Wednesday, but we
could still see a shower or two across the North Country and
Saint Lawrence Valley.

A shortwave trough dropping southeast across Ontario is then
advertised to drag a cold front through the area Wednesday night
with a chance for a few showers. The risk for additional showers and
perhaps a thunderstorm should increase by Thursday afternoon as
the front makes its way into the Southern Tier, before stalling
out near the NY/PA line by Thursday night bringing a continued
chance for showers and an isolated thunderstorm.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
Medium range guidance continuing to signal that a quasi-stationary
frontal boundary will take shape near the region and remain in place
for the end of the week and into the weekend. Where this front ends
up will determine the threat for additional showers and
thunderstorms. Low forecast confidence exists on where any activity
would develop along or close to this boundary.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
A cold front will then approach western NY this afternoon with a
line of showers and thunderstorms along and ahead of the boundary.
The front will slow its eastward progression as it eases across
western NY into the Finger Lakes through the afternoon into the
evening hours. Expect widespread rain and thunderstorms
featuring the potential for locally heavy rain and strong wind
gusts. Flight conditions will lower to IFR, and possibly LIFR in
heavier storms, with MVFR predominant outside of heavier
activity. Far western NY may start to see some improvement by
around 06Z.

Tonight, widespread showers and embedded thunderstorms to start the
period with LIFR/IFR flight conditions. Activity ends from west to
east overnight, with patches of fog lingering through the night.

Outlook...

Tuesday...VFR/MVFR with a chance for showers and thunderstorms.
Likely VFR and dry for KBUF/KIAG.

Wednesday...Mainly VFR with a chance of a few showers east of Lake
Ontario.

Thursday through Saturday...Mainly VFR with a chance of showers and
thunderstorms.

&&

.MARINE...
Winds will veer more southerly to southwesterly this afternoon and
remain through Tuesday behind a cold front that will cross the lower
Great Lakes late this afternoon and evening. As a pool of cool air
associated with the mid level low passes over the lower Great Lakes
Tuesday and Tuesday night, a modest chop will again develop on the
lakes.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Flood Watch through late tonight for NYZ003-004-012>014-
     019>021-085.
     Flood Watch from 5 PM EDT this afternoon through late tonight
     for NYZ005-006.
MARINE...None.

&&

SYNOPSIS...JM/Thomas/TMA
NEAR TERM...TMA
SHORT TERM...TMA
LONG TERM...TMA
AVIATION...JM/TMA
MARINE...JM/Thomas/TMA
Hazardous weather outlook, Jun 9, 2:55 PM EDT, 2 hours before
Hazardous Weather Outlook
National Weather Service Buffalo NY
255 PM EDT Mon Jun 9 2025

NYZ019>021-101900-
Chautauqua-Cattaraugus-Allegany-
255 PM EDT Mon Jun 9 2025

...FLOOD WATCH IN EFFECT UNTIL 2 AM EDT TUESDAY...
...SEVERE THUNDERSTORM WATCH 401 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ003-004-012>014-085-101900-
Monroe-Wayne-Wyoming-Livingston-Ontario-Southern Erie-
255 PM EDT Mon Jun 9 2025

...FLOOD WATCH IN EFFECT UNTIL 2 AM EDT TUESDAY...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ005-101900-
Northern Cayuga-
255 PM EDT Mon Jun 9 2025

...FLOOD WATCH IN EFFECT UNTIL 2 AM EDT TUESDAY...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ001-002-010-011-101900-
Niagara-Orleans-Northern Erie-Genesee-
255 PM EDT Mon Jun 9 2025

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ006-101900-
Oswego-
255 PM EDT Mon Jun 9 2025

...FLOOD WATCH IN EFFECT UNTIL 2 AM EDT TUESDAY...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ007-008-101900-
Jefferson-Lewis-
255 PM EDT Mon Jun 9 2025

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...This afternoon and tonight.

There is a Slight Risk for excessive rainfall through tonight.
Showers and thunderstorms will have the potential to produce heavy
rainfall which could lead to flash flooding, especially for areas
that are susceptible to flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-041-LOZ030-042>045-062>065-SLZ022-024-101900-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
255 PM EDT Mon Jun 9 2025

This Hazardous Weather Outlook is for portions of Lake Erie, Lake
Ontario and Saint Lawrence River.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ040-101900-
Lake Erie nearshore waters from Ripley to Dunkirk-
255 PM EDT Mon Jun 9 2025

...SEVERE THUNDERSTORM WATCH 401 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for portions of Lake Erie.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Strong to severe thunderstorms will be possible this afternoon and
evening. The primary threat will be damaging wind gusts, with a
lower
chance for severe hail.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

In the hours before

Local storm report, Jun 9, 4:50 PM EDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
450 PM EDT Mon Jun 9 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     Hail             3 S Jamestown West      42.04N 79.29W
06/09/2025  E1.00 Inch       Chautauqua         NY   Public

0449 PM     Hail             Jamestown               42.10N 79.24W
06/09/2025  E1.00 Inch       Chautauqua         NY   Public

&&

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 3:51 AM EDTFlood WatchBUFAllegany, Cattaraugus, Cayuga, Chautauqua, Erie, Livingston and 5 more22 min
Jun 9, 4:16 AM EDTFlood WatchBUFAllegany, Cattaraugus, Cayuga, Chautauqua, Erie, Livingston and 5 more22 hr
Jun 9, 3:03 PM EDTSpecial Marine WarningBUF87 min
Jun 9, 3:56 PM EDTSevere Thunderstorm WarningBUFChautauqua49 min
Jun 9, 4:16 PM EDTSevere Thunderstorm WarningBUFJefferson, Oswego59 min
Jun 9, 4:28 PM EDTSpecial Marine WarningBUF32 min
Jun 9, 4:43 PM EDTSevere Thunderstorm WarningBUFCattaraugus, Chautauqua62 min
Jun 9, 5:30 PM EDTSpecial Marine WarningBUF60 min
Jun 9, 5:36 PM EDTTornado WarningBUFCattaraugus24 min
Jun 9, 5:51 PM EDTSevere Thunderstorm WarningBUFChautauqua54 min
Jun 9, 6:41 PM EDTFlash Flood WarningBUFAllegany4 hr

Nearby

Severe Thunderstorm Warnings in New York, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.